It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 01-04-2013, 11:05 AM   #1
Senior Member
(female)
 
Join Date: Dec 2006
Location: Oregon
Posts: 124
jlsp HB Userjlsp HB User
Question Side effects of Diltiazem, calcium channel blocker.

Hi. I have severe hypertension but any diuretics or beta blockers have caused severe side effects; much like Anaphylaxis. Now my cardiologist has prescribed me Diltiazem, a calcium channel blocker. Because of all the other side effects from HP meds, I'm terrified to take this med. Has anyone else taken this medication and if so, did you experience side effects? I would appreciate any advice or information. Thank you so much!

 
Reply With Quote
Old 01-09-2013, 07:08 AM   #2
Newbie
(female)
 
Join Date: Nov 2012
Location: Tucson, AZ
Posts: 7
puglifeaz HB User
Re: Side effects of Diltiazem, calcium channel blocker.

I take 240 mg of the ER, and the only side effect is a headache when I first started, and when I change doses. I have no other side effects. I had terrible issues on beta blockers, and the Diltiazem works great for me. It doesn't get my BP as low as on beta's, but I would rather be side effect free at this point.

 
Reply With Quote
Sponsors Lightbulb
   
Old 01-10-2013, 06:39 AM   #3
Senior Member
(female)
 
Join Date: Dec 2006
Location: Oregon
Posts: 124
jlsp HB Userjlsp HB User
Re: Side effects of Diltiazem, calcium channel blocker.

Thank you so much for your response. I haven't started them yet because I've been able to keep my pain level down thus my bp down to 125/71. I see my cardiologist on Friday and I'm going to show her the diary I kept over the past week of lower bp. Sometimes it will pop of up 170/85 but that's usually when I have pain or nausea. Thank you again!

Last edited by jlsp; 01-10-2013 at 09:35 AM.

 
Reply With Quote
Old 01-19-2013, 06:00 PM   #4
Veteran
(female)
 
Kaji's Avatar
 
Join Date: May 2012
Location: South Florida, USA
Posts: 435
Kaji HB UserKaji HB UserKaji HB UserKaji HB UserKaji HB UserKaji HB UserKaji HB UserKaji HB UserKaji HB User
Re: Side effects of Diltiazem, calcium channel blocker.

The hospital put me on diltiazem November 1, and my doctor added lisoprinal a few weeks later. I've had ZERO side effects from either med.
__________________
~ asthma, allergies, anxiety, arthritis, back problems, high blood pressure, fibromyalgia

 
Reply With Quote
Old 01-20-2013, 10:42 AM   #5
Senior Member
(female)
 
Join Date: Dec 2006
Location: Oregon
Posts: 124
jlsp HB Userjlsp HB User
Re: Side effects of Diltiazem, calcium channel blocker.

Thank you so much for responding. That makes me feel more confident once I start taking them. So far, my bp has been staying in the 120/77 range so my cardiologist told me to hold off on the meds for now. (She had prescribed 40mg twice a day). Sometimes the diastolic gets in the 80's but not consistently like a few months ago.

 
Reply With Quote
Old 01-23-2013, 06:44 PM   #6
Member
(female)
 
Join Date: Nov 2012
Posts: 64
leelee58 HB User
Re: Side effects of Diltiazem, calcium channel blocker.

I am on bystolic and feel terrible. Do you know if a calcium channel blocker makes you feel as tired as a beta blocker? I don't know what to try next.

 
Reply With Quote
Old 01-23-2013, 07:28 PM   #7
Newbie
(female)
 
Join Date: Nov 2012
Location: Tucson, AZ
Posts: 7
puglifeaz HB User
Re: Side effects of Diltiazem, calcium channel blocker.

No, I don't have any tiredness on it. On bystolic it was terrible.

 
Reply With Quote
Old 01-23-2013, 08:12 PM   #8
Member
(female)
 
Join Date: Nov 2012
Posts: 64
leelee58 HB User
Re: Side effects of Diltiazem, calcium channel blocker.

How long were you on the bystolic if you dont mind me asking and did you have to wean off? Did you also feel like you had brain fog or just drugged out? It's a strange feeling and my doctor says its not the bystolic but the xanex that I had to start taking due to insomnia and panic attacks.

 
Reply With Quote
Old 01-24-2013, 06:50 AM   #9
Newbie
(female)
 
Join Date: Nov 2012
Location: Tucson, AZ
Posts: 7
puglifeaz HB User
Re: Side effects of Diltiazem, calcium channel blocker.

I was on another beta metroporlol for 3 months then the bystolic for a month. I weaned off very slowly, because I had problems with rebound HBP. I was fatigued all the time, I couldn't get out of bed but I also couldn't sleep. I don't think doctors acknowledge that some people have very different side effects on meds. If you don't feel well on it and could possibly take something else, I would advocate for it! I had terrible insomnia on the bystolic too. It went away after I was weaned off.

 
Reply With Quote
Old 01-24-2013, 08:16 AM   #10
Senior Member
(female)
 
Join Date: Dec 2006
Location: Oregon
Posts: 124
jlsp HB Userjlsp HB User
Re: Side effects of Diltiazem, calcium channel blocker.

Leelee, I don't think it's the xanax. I had the same thing when they tried me on the bystolic and I wasn't taking any benzo's at the time. Then I was prescribed diazapam but only took it once. I hope y'all are doing better.

 
Reply With Quote
Reply Reply

Tags
calcium channel blockers, diastolic, diltiazem, high blood pressure



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:49 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!